Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Turing patterns in the Lengyel-Epstein system for the CIMA reaction

Authors: Wei-Ming Ni and Moxun Tang
Journal: Trans. Amer. Math. Soc. 357 (2005), 3953-3969
MSC (2000): Primary 35K50, 35K57, 92D25
Published electronically: May 20, 2005
MathSciNet review: 2159695
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The first experimental evidence of the Turing pattern was observed by De Kepper and her associates (1990) on the CIMA reaction in an open unstirred gel reactor, almost 40 years after Turing's prediction. Lengyel and Epstein characterized this famous experiment using a system of reaction-diffusion equations. In this paper we report some fundamental analytic properties of the Lengyel-Epstein system. Our result also indicates that if either of the initial concentrations of the reactants, the size of the reactor, or the effective diffusion rate, are not large enough, then the system does not admit nonconstant steady states. A priori estimates are fundamental to our approach for this nonexistence result. The degree theory was combined with the a priori estimates to derive existence of nonconstant steady states.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35K50, 35K57, 92D25

Retrieve articles in all journals with MSC (2000): 35K50, 35K57, 92D25

Additional Information

Wei-Ming Ni
Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455

Moxun Tang
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824

PII: S 0002-9947(05)04010-9
Received by editor(s): June 16, 2003
Published electronically: May 20, 2005
Article copyright: © Copyright 2005 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia